Alert archive / Louisiana / Flash Flood Warnings in 2013
Flash Flood Warning 14, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jan 10, 2013, 2:56 AM CST for 4 parishes in Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2013, 2:56 AM CST (08:56 UTC)
- Expired
- Jan 10, 2013, 6:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Vernon Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 6:00 AM CST | FLASH FLOOD | 6 N Pitkin, LA | LOW WATER GAGE 7 ON LITTLE BRUSHY CREEK AT LOOKOUT ROAD CRESTED AT 2.59 FEET...0.09 FEET ABOVE FLOOD STAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 184 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 431 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
944
WGUS54 KLCH 100856
FFWLCH
LAC009-039-079-115-101200-
/O.NEW.KLCH.FF.W.0014.130110T0856Z-130110T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
256 AM CST THU JAN 10 2013
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
AVOYELLES PARISH IN CENTRAL LOUISIANA...
EASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
NORTH CENTRAL EVANGELINE PARISH IN CENTRAL LOUISIANA...
RAPIDES PARISH IN CENTRAL LOUISIANA...
* UNTIL 600 AM CST
* AT 256 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF RAIN WITH EMBEDDED SLOW-MOVING THUNDERSTORMS
CONTAINING HEAVY RAINFALL ACROSS THE WARNED AREA. MEANWHILE
ADDITIONAL RAIN AND THUNDERSTORMS CONTINUE TO FORM TO THE SOUTH OF
THE WARNED AREA AND ARE PUSHING NORTHWARD. ANOTHER ONE TO TWO
INCHES OF RAIN WILL BE POSSIBLE THROUGH THE REMAINDER OF THE
OVERNIGHT HOURS WHICH COULD LEAD TO ADDITIONAL FLOODING OVER THE
WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALEXANDRIA...ALEXANDRIA INTERNATIONAL AIRPORT...BORDELONVILLE...
BOYCE...BUNKIE...CHENEYVILLE...EFFIE...GLENMORA...HINESTON...
LENA...MARKSVILLE...MOREAUVILLE...PINEVILLE...PITKIN...
SIMMESPORT...BALL...BIG BEND...BROUILLETTE...CENTERPOINT...
CLIFTON...COTTONPORT...DEVILLE...ECHO...ELMER...ESLER REGIONAL
AIRPORT...EVERGREEN...FLATWOODS...GARDNER...HESSMER AND HOLLOWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3150 9268 3146 9270 3140 9266 3148 9223
3147 9216 3141 9215 3136 9207 3134 9207
3135 9203 3132 9200 3123 9199 3130 9191
3121 9172 3102 9174 3097 9180 3088 9296
3136 9293 3152 9272
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 10, 12:06 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Jan 10, 12:06 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1206 AM CST THU JAN 10 2013
.AVIATION...
LARGE PLUME OF SHOWERS AND THUNDERSTORMS CONTINUE TO STREAM OUT OF
THE GULF AND INTO LOUISIANA THIS MORNING. VSBY AND CEILINGS WILL
VARY DEPENDING ON THUNDERSTORM ACTIVITY. LOOKING AT OVC006 TO
OVC090 AND VSBY RUNNING FROM 1SM TO P6SM. THIS TYPE OF WEATHER
WILL CONTINUE THROUGH SUNRISE WITH CONDITIONS SLOWLY IMPROVING
THEREAFTER.
&&
.PREV DISCUSSION... /ISSUED 908 PM CST WED JAN 9 2013/
UPDATE...
LINE OF STORMS EXTENDS FROM AVOYELLES PARISH SOUTH INTO EASTERN
CAMERON PARISH. THIS LINE IS MOVING VERY SLOWLY AND WILL PRODUCE
PERIODS OF VERY HEAVY RAIN WHICH WILL CAUSE FLOODING ISSUES FOR
PARISHES IN SOUTH CENTRAL LOUISIANA THROUGH THE OVERNIGHT HOURS.
IN ADDITION RAINS CONTINUE TO STREAM INTO SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA. THIS PATTERN WILL CONTINUE THROUGH SUNRISE
BEFORE ENOUGH OF A KICK WILL FINALLY MOVE THIS MESS OFF TO THE
EAST WITH RAINS OUT OF THE AREA BY THE AFTERNOON HOURS. RIVERS
HAVE CLIMBED OUT OF THEIR BANKS WITH NUMEROUS LOCATIONS IN
SOUTHERN LOUISIANA RISING ABOVE FLOOD STAGE.
PREV DISCUSSION... /ISSUED 555 PM CST WED JAN 9 2013/
DISCUSSION...
10/00Z TAF ISSUANCE.
AVIATION...
WIDESPREAD MODERATE TO HEAVY RAIN WITH SOME EMBEDDED THUNDERSTORMS NOTED
ON KLCH 88D LATE THIS AFTERNOON...WITH THE HEAVIEST BAND NOW
APPROACHING KAEX. EXPECT THIS BAND TO CROSS KLFT AND KARA BETWEEN
01Z-04Z BRINGING GUSTY WINDS AND +TSRA. OTHERWISE...RAIN TO PREVAIL
OVERNIGHT WITH VISBYS 2-4SM AND LIFR/IFR CIGS AS A WARM FRONT
LIFTS NORTH ACRS THE AREA. LIGHT TO MODERATE SELY WINDS EXPECTED
AT SRN TAF SITES WITH ELY WINDS AT KAEX EXPECTED TO BECOME SELY
AFTER 06Z. RAIN WILL GRADUALLY END FROM WEST TO EAST ON
THURSDAY...WITH CONDITIONS IMPROVING THURSDAY AFTN AND EVENING.
PREV DISCUSSION... /ISSUED 357 PM CST WED JAN 9 2013/
THE RISK FOR FLOODING TO CONTINUE THROUGH THE NIGHT...
DISCUSSION...
UPPER LEVEL LOW STILL SPINNING NEAR THE BIG BEND OF TEXAS ONLY
MOVING SLOWLY TO THE NORTHEAST. DEEP SOUTHERLY FLOW AROUND THE
UPPER LOW CONTINUES OVER THE FORECAST AREA. THIS SOUTHERLY FLOW
HAS BROUGHT IN AN ABUNDANT OF RICH GULF MOISTURE. THE 09/12Z
UPPER AIR SOUNDING FROM KLCH SHOWED PRECIPITABLE WATER VALUES NEAR
1.70 INCHES...CLOSER TO VALUES FOR JUNE AND OVER TWICE THE
STANDARD DEVIATION FOR JANUARY...ALONG WITH MEAN RH AROUND 90
PERCENT. LATEST GPS-MET DATA AND LAPS ANALYSIS STILL SHOWING THE
COPIOUS AMOUNTS OF MOISTURE HANGING AROUND WITH PWAT STILL AROUND
1.70 INCHES. THESE VALUES ARE DEFINITELY GOOD FOR VERY HEAVY
RAINFALL AS LONG AS A MECHANISM TO GET SHOWER ACTIVITY IS
AROUND...AND THIS IS PROVIDED BY DISTURBANCES ROTATING AROUND THE
UPPER LOW AND A DIVERGENT FIELD ALOFT.
BEST RAINFALL THIS AFTERNOON IS FALLING ACROSS SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA WHERE AT-LEAST 1 TO 3 INCHES HAVE FALLEN SO
FAR. ONE INTENSE RAINBAND ASSOCIATED WITH A MCV...IS PRODUCING GROUND
TRUTH REPORTS OF NEARLY ONE INCH OF RAINFALL IN 15 MINUTES...IS
LIFTING OUT OF LOWER SOUTHEAST TEXAS AND INTO SOUTHWEST LOUISIANA.
THIS IS WHERE THE GREATEST FLOOD RISK WILL BE IN THE NEAR TERM.
THIS ACTIVITY WILL SLOWLY MOVE EASTWARD DURING THE NIGHT AND
DURING THE DAY ON THURSDAY. DRY PUNCH MOVING IN IS EXPECTED TO END
THE HEAVY RAINFALL OVER SOUTHEAST TEXAS BY MIDNIGHT...SOUTHWEST
LOUISIANA AND WEST CENTRAL LOUISIANA BY DAYBREAK AND EAST CENTRAL
AND SOUTH CENTRAL LOUISIANA BY MIDDAY THURSDAY. THEREFORE...FLOOD
WATCHES WILL REMAIN IN EFFECT UNTIL DRY PUNCH ELIMINATES THE
POSSIBILITY OF HEAVY RAINFALL.
A BRIEF BREAK IN THE RAINFALL IS EXPECTED LATE THURSDAY INTO EARLY
FRIDAY. HOWEVER...LOOKS LIKE MOIST SOUTHWEST FLOW ALOFT WILL STICK
AROUND THROUGH THE NEXT SEVERAL DAYS AS SOUTHERN JET REMAINS
ACTIVE. NEXT TROF WILL MOVE DOWN INTO THE REGION LATE ON SATURDAY
AND MOVE SLOWLY ACROSS THE FORECAST AREA ON SUNDAY...BEFORE
STALLING OVER THE REGION ON MONDAY. WARM AND MILD CONDITIONS WILL
OCCUR WITH PERIODS OF SHOWERS AND THUNDERSTORMS AS THIS SYSTEM
MOVES ACROSS.
RAIN CHANCES WILL CONTINUE EARLY NEXT WEEK THROUGH THE END OF THE
FORECAST PERIOD BEHIND THE FRONT. ONLY CHANGE WILL BE THE COOLER
TEMPERATURES.
RUA
MARINE...
A SURFACE LOW IS MOVING UP THE TEXAS COAST THIS AFTERNOON.
GRADIENT WITH THIS SYSTEM IS HELPING TO PRODUCE STRONG SOUTHEAST
TO SOUTH WINDS. THESE STRONG WINDS WILL CONTINUE UNTIL THE
SURFACE LOW MOVES OFF TO THE NORTHEAST LATER TONIGHT AND SMALL
CRAFT ADVISORIES WILL CONTINUE FOR THE COASTAL WATERS THROUGH AT-
LEAST MIDNIGHT...WITH WINDS GRADUALLY DECREASING ON THURSDAY AS
THE LOW MOVES AWAY.
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL ALSO OCCUR WITH THIS
SYSTEM. HEAVY RAINFALL IS EXPECTED WITH THE SHOWER ACTIVITY THAT
WILL GREATLY REDUCE VISIBILITIES. THE RAIN WILL GRADUALLY END
DURING THE DAY ON THURSDAY AS THE SYSTEM MOVES OFF TO THE EAST.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 69 64 70 53 71 / 100 100 70 10 10
KBPT 68 61 69 50 70 / 100 100 40 10 10
KAEX 67 66 71 52 72 / 100 100 90 10 10
KLFT 71 66 72 57 73 / 100 100 90 40 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 AM CST THURSDAY FOR THE FOLLOWING
ZONES: BEAUREGARD...CALCASIEU...EAST CAMERON...VERNON...
WEST CAMERON.
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...EVANGELINE...IBERIA...
JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...
ST. LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION.
TX...FLASH FLOOD WATCH UNTIL 6 AM CST THURSDAY FOR THE FOLLOWING
ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN
NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION FROM 6 AM CST THURSDAY THROUGH
THURSDAY MORNING FOR THE FOLLOWING ZONES: COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20
NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO
CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
HIGH ISLAND TX FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL 6 AM CST THURSDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO
CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
HIGH ISLAND TX FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
BAY.
&&Hazardous weather outlook, Jan 9, 6:03 AM CST, 20 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 603 AM CST WED JAN 9 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 101200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 603 AM CST WED JAN 9 2013 ...WIDESPREAD RAIN AND THUNDERSTORMS WITH FLOODING POSSIBLE INTO THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT FOR THE AREA INTO THURSDAY AS ALREADY SATURATED SOILS COMBINE WITH HEAVY RAINFALL TO PRODUCE THE THREAT OF FLOODING. URBAN AND RIVER FLOODING WILL BE A CONCERN INTO THURSDAY AFTERNOON AS A SLOW MOVING COLD FRONT AND UPPER LEVEL LOW MOVES ACROSS THE REGION. SEVERE THUNDERSTORMS ARE LOW THREAT TODAY HOWEVER THEY CAN NOT BE RULED OUT. AN ISOLATED STORM OR TWO MAY PRODUCE GUSTY WINDS TO NEAR 60 MPH AND A WEAK SHORT LIVED TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY WITH FLOODING AND ISOLATED SEVERE STORMS POSSIBLE. THE SLOW MOVING COLD FRONT WILL MOVE EAST OF THE AREA THURSDAY NIGHT WITH RAIN ENDING FROM WEST TO EAST THURSDAY MORNING INTO FRIDAY MORNING. RAIN AND THUNDERSTORMS WILL RETURN TO THE AREA SATURDAY AS A WARM FRONT MOVES THROUGH. RAIN WILL REMAIN AROUND THROUGH THE MIDDLE OF THE COMING WEEK AS A COLD FRONT STALLS IN THE AREA. THIS WILL KEEP FLOODING A CONCERN THROUGH THE FORECAST. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED, HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY HIGH RAINFALL TOTALS AND FLOODING TO THE NATIONAL WEATHER SERVICE. GMZ430-432-435-450-452-455-470-472-475-101200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 603 AM CST WED JAN 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH TODAY BEYOND 20 NAUTICAL MILES FROM SHORE AS WINDS AROUND 20 KNOTS OCCUR. SEAS OF 5 TO 7 FEET ARE ALSO EXPECTED. WINDS AND SEAS ARE EXPECTED TO SUBSIDE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jan 9, 9:51 PM CST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
951 PM CST WED JAN 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD EUNICE 30.49N 92.42W
01/09/2013 ACADIA LA EMERGENCY MNGR
MANY ROADS IMPASSABLE IN EUNICE AREA INCLUDING US 190 IN
FRONT OF AMY SHOPPING CENTER, LA 13 NORTH, SOILEAU ROAD,
SOUTH ST. MARY ROAD AND JACOB ROAD.
0900 PM FLASH FLOOD 6 NNW PITKIN 31.01N 92.98W
01/09/2013 VERNON LA OTHER FEDERAL
LOW WATER GAGE IN VERNON PARISH MEASURES 4.2 FEET...WHICH
IS 0.2 FEET ABOVE FLOOD STAGE.
0910 PM FLASH FLOOD CROWLEY 30.21N 92.38W
01/09/2013 ACADIA LA LAW ENFORCEMENT
NUMEROUS ROADS FLOODED ACROSS ACADIA PARISH, INCLUDING
HIGHWAY 91 NEAR ARPENT LANE, AND HIGHWAYS 97 AND 98 NEAR
GERBER FARMS.
&&
MLLocal storm report, Jan 9, 10:06 PM CST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1006 PM CST WED JAN 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 6 NNW PITKIN 31.01N 92.98W
01/09/2013 VERNON LA OTHER FEDERAL
LOW WATER GAGE 6 ON THE EAST FORK OF SIXMILE CREEK ON
LOOKOUT ROAD MEASURES 4.2 FEET...WHICH IS 0.2 FEET ABOVE
FLOOD STAGE.
&&
MLLocal storm report, Jan 9, 10:14 PM CST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1014 PM CST WED JAN 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD LAWTELL 30.52N 92.18W
01/09/2013 ST. LANDRY LA EMERGENCY MNGR
PREJEAN HIGHWAY...HIGHWAY 190...HAS HIGH WATER OVER IT.
&&
MLSpecial weather statement, Jan 9, 10:47 PM CST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1047 PM CST WED JAN 9 2013 LAZ029-100545- AVOYELLES LA- 1047 PM CST WED JAN 9 2013 ...SIGNIFICANT WEATHER ADVISORY FOR AVOYELLES PARISH UNTIL 1145 PM CST... AT 1043 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES SOUTHWEST OF GOUDEAU...MOVING NORTH AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... DUPONT BY 1100 PM... PLAUCHEVILLE AND COTTONPORT BY 1105 PM... MOREAUVILLE AND MANSURA BY 1115 PM... BORDELONVILLE AND MARKSVILLE BY 1130 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3120 9211 3120 9175 3085 9192 3085 9209 K. KUYPER
Local storm report, Jan 9, 11:35 PM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1135 PM CST WED JAN 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD 10 NNW PITKIN 31.08N 92.99W
01/09/2013 VERNON LA OTHER FEDERAL
LOW WATER GAGE 5 ON THE EAST FORK OF SIXMILE CREEK AT
DUGOUT ROAD MEASURES 2.03 FEET...WHICH IS .03 FEET ABOVE
FLOOD STAGE
&&
MLLocal storm report, Jan 10, 12:05 AM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1205 AM CST THU JAN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM FLASH FLOOD JENNINGS 30.22N 92.66W
01/09/2013 JEFFERSON DAVIS LA DEPT OF HIGHWAYS
LA 97 CLOSED BETWEEN FLORENCE STREET AND PORT DRIVE.
&&
MLThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 6:11 PM CST | Flash Flood Warning | LCH | Evangeline, Rapides, Vernon | 3 hr |
| Jan 9, 6:36 PM CST | Special Marine Warning | LCH | 54 min | |
| Jan 9, 7:01 PM CST | Flash Flood Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 3 hr |
| Jan 9, 7:18 PM CST | Special Weather Statement | LCH | Vermilion | 57 min |
| Jan 9, 7:47 PM CST | River Flood Warning | LCH | Vernon | 56 hr |
| Jan 9, 8:11 PM CST | Special Weather Statement | LCH | Acadia | 64 min |
| Jan 9, 8:34 PM CST | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Saint Landry | 3 hr |
| Jan 9, 8:53 PM CST | Severe Thunderstorm Warning | LCH | Acadia | 25 min |
| Jan 9, 8:58 PM CST | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Vernon | 3 hr |
| Jan 9, 9:42 PM CST | Special Marine Warning | LCH | 93 min | |
| Jan 9, 10:00 PM CST | Flash Flood Warning | LCH | Acadia, Cameron, Jefferson Davis, Lafayette, Saint Landry, Vermilion | 3 hr |
| Jan 9, 10:47 PM CST | Special Weather Statement | LCH | Avoyelles | 58 min |
| Jan 9, 11:14 PM CST | Areal Flood Warning | LCH | Calcasieu, Jefferson Davis | 3 hr |
| Jan 9, 11:32 PM CST | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Saint Landry | 6 hr |
| Jan 9, 11:56 PM CST | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Vernon | 3 hr |
| Jan 10, 1:04 AM CST | Areal Flood Warning | LCH | Acadia, Cameron, Jefferson Davis, Lafayette, Saint Landry, Saint Martin and 1 more | 3 hr |
| Jan 10, 2:07 AM CST | Areal Flood Advisory | LCH | Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis | 4 hr |
| Jan 10, 4:00 AM CST | Tornado Warning | LCH | Avoyelles, Evangeline, Saint Landry | 30 min |
| Jan 10, 4:11 AM CST | Areal Flood Warning | LCH | Acadia, Cameron, Jefferson Davis, Lafayette, Saint Landry, Saint Martin and 1 more | 6 hr |
| Jan 10, 4:34 AM CST | Tornado Warning | LCH | Evangeline, Saint Landry | 26 min |
| Jan 10, 5:04 AM CST | Tornado Warning | LCH | Avoyelles, Saint Landry | 26 min |
| Jan 10, 5:27 AM CST | Special Marine Warning | LCH | 63 min | |
| Jan 10, 5:35 AM CST | Areal Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry | 6 hr |
| Jan 10, 5:48 AM CST | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 27 min |
| Jan 10, 6:11 AM CST | Areal Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Vernon | 6 hr |
| Jan 10, 6:16 AM CST | Flash Flood Watch | LCH | Beauregard, Cameron, Vernon | 90 min |
| Jan 10, 6:24 AM CST | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 36 min |
| Jan 10, 6:53 AM CST | Areal Flood Warning | LCH | Lafayette, Vermilion | 28 hr |
| Jan 10, 7:07 AM CST | Special Marine Warning | LCH | 68 min | |
| Jan 10, 8:24 AM CST | Areal Flood Warning | LCH | Vernon | 4 hr |
| Jan 10, 9:13 AM CST | River Flood Warning | LCH | Calcasieu | 47 hr |
| Jan 10, 9:46 AM CST | Areal Flood Warning | LCH | Acadia, Allen, Calcasieu, Cameron, Iberia, Jefferson Davis and 4 more | 8 hr |
| Jan 10, 11:36 AM CST | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry | 9 min |
| Jan 10, 11:43 AM CST | Areal Flood Warning | LCH | Allen, Avoyelles, Evangeline, Saint Landry | 56 hr |
| Jan 10, 11:54 AM CST | Areal Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Vernon | 56 hr |
| Jan 10, 5:30 PM CST | Areal Flood Warning | LCH | Acadia, Allen, Calcasieu, Cameron, Iberia, Jefferson Davis and 4 more | 24 hr |
Nearby
Flash Flood Warnings in Louisiana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.